Alert archive / New York / Special Weather Statements in 2020

Special Weather Statement, NWS Buffalo, NY

October 7, 2020Livingston County, Ontario County, New York

NWS Buffalo, NY issued this special weather statement at Oct 7, 2020, 2:41 PM EDT for Livingston County, Ontario County, New York. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 7, 2020, 2:41 PM EDT (18:41 UTC)
Expired
Oct 7, 2020, 3:45 PM EDT
In force
64 min
Issued by
NWS Buffalo, NY

Counties Livingston County, NY, Ontario County, NY

The radar

The Buffalo radar (KBUF), 105 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2020-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2020-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1002 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
269 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

535 
WWUS81 KBUF 071841
SPSBUF

Special Weather Statement
National Weather Service Buffalo NY
241 PM EDT Wed Oct 7 2020

NYZ011>014-071945-
Ontario-Livingston-Wyoming-Genesee-
241 PM EDT Wed Oct 7 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN 
WYOMING...LIVINGSTON...SOUTHERN GENESEE AND ONTARIO COUNTIES...

At 240 PM EDT, a line of strong thunderstorms were moving east at 35 
mph.

Winds in excess of 40 mph and pea size hail are possible with this 
line of storms.

Locations impacted include...
Geneva, Canandaigua, Geneseo, Dansville, Letchworth State Park,
Perry, Avon, Mount Morris, Attica, Pavilion, Conesus, Bristol, Lima,
Bloomfield, Naples, Rushville, Hemlock, Honeoye, Gorham and East
Bloomfield.

This includes Interstate 390 between exits 5 and 10.
 
If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this line of storms, and 
may cause localized flooding. Do not drive your vehicle through 
flooded roadways.

Frequent cloud to ground lightning is occurring with this line of 
storms. Lightning can strike 10 miles away from a thunderstorm. Seek 
a safe shelter inside a building or vehicle.

This line of storms may intensify, so be certain to monitor local 
radio stations and available television stations for additional 
information and possible warnings from the National Weather Service.

LAT...LON 4295 7840 4293 7697 4287 7696 4286 7698
      4276 7697 4276 7731 4273 7734 4267 7737
      4258 7737 4258 7766 4255 7766 4255 7783
TIME...MOT...LOC 1840Z 288DEG 31KT 4286 7789 
$$

Reynolds

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Oct 7, 10:42 AM EDT, 3 hours 59 minutes earlier.

Area forecast discussion, Oct 7, 10:42 AM EDT, 3 hours 59 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1042 AM EDT Wed Oct 7 2020

.SYNOPSIS...
A deep storm system passing across eastern Canada will generate
strong winds and widespread showers and some gusty thunderstorms
across our region into this afternoon. Strong winds are expected
even outside of the thunderstorms with some areas experiencing wind
gusts over 45 mph. A large area of high pressure over the Upper
Great Lakes tonight and Thursday will then track across our area on
Friday. After one chilly day on Thursday...temperatures will soar
into the 70s to start the weekend.

&&

.NEAR TERM /THROUGH THURSDAY/...
Widespread rain ahead of cold front has limited mixing on land thus
far. Given strong winds aloft though, once rain starts to diminish,
think there is still opportunity for gusts of 40-50 mph to develop
over much of the area midday into the afternoon.

Other concern is line of showers and storms developing over Ontario
to the north of Toronto and Lake Ontario. HRRR indicates this
convection swings across North Country early this afternoon after
widespread rain ends. Main hazard is damaging wind gusts as we'll
still have up to 50-50 kts up to 10kft to mix down. Otherwise, winds
on the waters are high with gusts toward 40 kts at Port Colborne
Ontario and over central Lake Ontario. Strongest winds on water
eventually shift to southeast portion of Lake Ontario this afternoon
where the Lakeshore Flood Warning remains on track.

Cold advection tonight will allow for some nuisance lake rain
showers southeast of both lakes while winds diminish.

High pressure over Upper Great Lakes Thursday will gradually gain
control of our weather...but some lingering lake clouds and showers
will persist southeast of the lakes. For tonight into Thursday,
Canadian NH guidance accepted.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
High pressure centered over West Virginia at the start of this period
will continue to weaken any lake response Thursday night into Friday
morning. This will provide a dry period of weather through about
late Saturday morning before the next cold front approaches from
the northwest on Saturday afternoon. As the high pressure tracks
east toward the coast and a sfc low tracks east between the Georgian
Bay and James Bay, an increasing pressure gradient will set up,
causing increasing winds through the night on Friday into Saturday.

As the front approaches and crosses the region on Saturday, showers
will overspread the area during the afternoon and continue into the
evening. Showers will push out of the area through the night
Saturday night.

Temperatures on Friday will be in the mid 50s to mid 60s form the
higher terrain to the lower elevations respectively. Ahead of the
front on Saturday, warm air advection will push temperatures into
the low and mid 70s with a few of the typical warmer spots
nearing 80 for daytime highs.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
Still plenty of uncertainty with guidance from Sunday afternoon
through the rest of the period. Guidance still split on timing and
impact from the remnants of Delta. The Canadian is in some better
agreement with the GFS with a weaker area of low pressure ahead of
the approaching trough from the Central U.S. The ECMWF is starting
to trend this way, but timing is still well off with the remnants of
Delta and the approaching trough. With this in mind, have chance
POPs for most of the long term.

Temperatures near average for Sunday, with some warming to above
average for Monday. Guidance is split for Tuesday as the timing of
the trough/front will be the driving factor for temps.

&&

.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
Rain with a few low-end MVFR cigs tapers off from western NY to
north central NY through midday. Partial clearing with scattered
showers and thunderstorms are then expected this afternoon, with
greatest chances for thunderstorms east of Rochester toward North
Country, including KART.

Strong sfc winds with gusts to 40 kts possible late this morning to
mid afternoon over much of the area. Best chances will be across
Niagara Frontier and in the North Country...mainly between 15 and
20z.

Clearing in the wake of a cold front this afternoon and evening for
many areas...although deepening cold air will allow for nominal lake
response tonight with MVFR to VFR lake clouds and scattered rain
showers. Winds will drop off considerably through the night.

Outlook...

Thursday...VFR/MVFR with a chance of showers.
Friday through Sunday...VFR. Breezy conditions with gusts to 30 kts
possible on Saturday.

&&

.MARINE...
A deepening sub 995 mb low over the Ottawa valley this morning will
plunge its associated cold front across the Lower Great Lakes this
afternoon. Winds have strengthened to gale force on both Lakes Erie
and Ontario. Gale warnings remain in effect throughout the Lower
Great Lakes as a result...with high end small craft advisories in
effect for the Buffalo Harbor and the length of the IAG river.

As the strong storm system exits to the Canadian maritimes tonight
and Thursday...a large area of high pressure will build across the
Upper Great Lakes. This will gradually allow winds to subside
throughout the region. Small craft advisory conditions this evening
for all of the nearshore waters will then drop off from west to east
by daybreak Thursday.

Moderate to occasionally fresh westerlies will then be in place
ahead of the aforementioned high pressure system...so this should
keep choppy conditions in place across the bulk of Lake Ontario.

&&

.TIDES/COASTAL FLOODING...
Westerly winds will increase to 35 to 40 knots on the eastern half
of Lake Ontario into this afternoon. This will result in significant
wave action on the east end of the lake, particularly in the
nearshore waters of Oswego and Cayuga counties. While the lake level
has dropped considerably over the past several months, the
significant wave action will result in some lake shore flooding this
afternoon and early evening for both counties...so a Lakeshore Flood
Warning is in effect for these counties.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Wind Advisory until 5 PM EDT this afternoon for NYZ001-002-
     010>012-019-020-085.
     Wind Advisory until 8 PM EDT this evening for NYZ003>008-013-
     014-021.
     Lakeshore Flood Warning from 2 PM this afternoon to 8 PM EDT
     this evening for NYZ005-006.
MARINE...Gale Warning until 5 PM EDT this afternoon for LEZ040-041.
         Small Craft Advisory until 5 PM EDT this afternoon for
         LEZ020.
         Small Craft Advisory until 11 PM EDT this evening for
         LOZ030.
         Gale Warning until 11 PM EDT this evening for LOZ043>045-
         063>065.
         Gale Warning until 8 PM EDT this evening for LOZ042-062.
         Small Craft Advisory until 6 PM EDT this evening for
         SLZ022-024.

&&

SYNOPSIS...JLA/RSH
NEAR TERM...JLA/RSH
SHORT TERM...SW
LONG TERM...SW
AVIATION...JLA/RSH
MARINE...JLA/RSH
TIDES/COASTAL FLOODING...JLA/RSH
Hazardous weather outlook, Oct 7, 2:39 PM EDT, 2 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
239 PM EDT Wed Oct 7 2020

NYZ003-004-007-008-013-014-021-081845-
Monroe-Wayne-Jefferson-Lewis-Livingston-Ontario-Allegany-
239 PM EDT Wed Oct 7 2020

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001-002-010>012-019-020-085-081845-
Niagara-Orleans-Northern Erie-Genesee-Wyoming-Chautauqua-Cattaraugus-
Southern Erie-
239 PM EDT Wed Oct 7 2020

...WIND ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ005-006-081845-
Northern Cayuga-Oswego-
239 PM EDT Wed Oct 7 2020

...LAKESHORE FLOOD WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lakeshore Flood Warning.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ040-041-081845-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
239 PM EDT Wed Oct 7 2020

This Hazardous Weather Outlook is for portions of Lake Erie.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ042-062-081845-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
239 PM EDT Wed Oct 7 2020

...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for portions of Lake Ontario.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ043>045-063>065-081845-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
239 PM EDT Wed Oct 7 2020

...GALE WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for portions of Lake Ontario.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-LOZ030-SLZ022-024-081845-
Upper Niagara River and Buffalo Harbor-Lower Niagara River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
239 PM EDT Wed Oct 7 2020

This Hazardous Weather Outlook is for portions of Lake Erie, Lake
Ontario and Saint Lawrence River.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

JLA

In the hours before

Special weather statement, Oct 7, 12:55 PM EDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1255 PM EDT Wed Oct 7 2020

NYZ002>004-011-071730-
Orleans-Wayne-Genesee-Monroe-
1255 PM EDT Wed Oct 7 2020

...A LINE OF STRONG THUNDERSTORMs WILL AFFECT NORTHWESTERN
WAYNE...EASTERN ORLEANS...MONROE AND NORTHEASTERN GENESEE COUNTIES...

At 1254 PM EDT, a line of strong thunderstorms was located near
Hamlin Beach State Park, moving southeast at 45 mph.

Winds in excess of 40 mph are possible with this line of storms.

Locations impacted include...
Rochester, Greece, Irondequoit, Chili, Brockport, East Rochester,
Hilton, Webster, Fairport, Brighton, Hamlin Beach State Park,
Gates-North Gates, Ontario, Henrietta, Penfield, Williamson, Marion,
Spencerport, Scottsville and Churchville.

This includes the following highways...
 Interstate 390 near exit 12.
 Interstate 90 near exit 46.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this line of storms, and
may cause localized flooding. Do not drive your vehicle through
flooded roadways.

Frequent cloud to ground lightning is occurring with this line of
storms. Lightning can strike 10 miles away from a thunderstorm. Seek
a safe shelter inside a building or vehicle.

This line of storms may intensify, so be certain to monitor local
radio stations and available television stations for additional
information and possible warnings from the National Weather Service.

LAT...LON 4336 7820 4341 7792 4339 7775 4328 7754
      4332 7738 4333 7709 4314 7687 4299 7790
TIME...MOT...LOC 1654Z 301DEG 37KT 4329 7794

Reynolds
Special weather statement, Oct 7, 1:26 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Buffalo NY
126 PM EDT Wed Oct 7 2020

NYZ004>006-008-071800-
Oswego-Lewis-Wayne-Northern Cayuga-
126 PM EDT Wed Oct 7 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN WAYNE...SOUTH
CENTRAL LEWIS...CAYUGA AND OSWEGO COUNTIES...

At 125 PM EDT, a line of strong thunderstorms were clustered near
Oswego, moving east at 45 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Oswego, Fulton, Sandy Island Beach State Park, Fair Haven Beach State
Park, Pulaski, Central Square, Weedsport, Redfield, Cato, Selkirk
Shores State Park, Chimney Bluffs State Park, Mexico Point State
Park, Nine Mile Point, Battle Island State Park, Hastings, Scriba,
Volney, Richland, Constantia and West Monroe.

This includes the following highways...
 Interstate 90 near exit 40.
 Interstate 81 between exits 32 and 36.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this line of strong
storms, and may cause localized flooding. Do not drive your vehicle
through flooded roadways.

Frequent cloud to ground lightning is occurring with this line of
strong storms. Lightning can strike 10 miles away from a
thunderstorm. Seek a safe shelter inside a building or vehicle.

This line of strong storms may intensify, so be certain to monitor
local radio stations and available television stations for
additional information and possible warnings from the National
Weather Service.

LAT...LON 4348 7581 4333 7589 4315 7588 4327 7620
      4320 7621 4324 7626 4324 7627 4323 7626
      4320 7627 4323 7648 4303 7650 4302 7674
      4326 7706 4339 7673 4356 7645 4356 7628
      4370 7626 4372 7622 4368 7620 4343 7552
TIME...MOT...LOC 1725Z 290DEG 41KT 4347 7645

Reynolds
Special weather statement, Oct 7, 1:33 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Buffalo NY
133 PM EDT Wed Oct 7 2020

NYZ001>004-010>014-071830-
Ontario-Livingston-Wyoming-Orleans-Wayne-Genesee-Niagara-Monroe-
Northern Erie-
133 PM EDT Wed Oct 7 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WAYNE...NORTHEASTERN
WYOMING...NORTHEASTERN ERIE...NORTHERN LIVINGSTON...EASTERN
NIAGARA...SOUTHEASTERN ORLEANS...MONROE...GENESEE AND NORTHERN
ONTARIO COUNTIES...

At 132 PM EDT, a line of strong thunderstorms were clustered near
Webster, moving southeast at 40 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Rochester, Greece, Irondequoit, Chili, Batavia, Canandaigua, Geneseo,
East Rochester, Webster, Fairport, Brighton, Gates-North Gates,
Darien Lakes State Park, Ontario, Henrietta, Penfield, Newark,
Williamson, Marion and Le Roy.

This includes the following highways...
 Interstate 390 between exits 8 and 12.
 Interstate 90 between exits 48A and 42.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this line of storms, and
may cause localized flooding. Do not drive your vehicle through
flooded roadways.

Frequent cloud to ground lightning is occurring with this line of
storms. Lightning can strike 10 miles away from a thunderstorm. Seek
a safe shelter inside a building or vehicle.

This line of storms may intensify, so be certain to monitor local
radio stations and available television stations for additional
information and possible warnings from the National Weather Service.

LAT...LON 4311 7857 4329 7706 4303 7671 4301 7696
      4291 7697 4270 7822
TIME...MOT...LOC 1732Z 309DEG 34KT 4315 7736

Reynolds
Local storm report, Oct 7, 2:10 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
210 PM EDT WED OCT 7 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0106 PM     TSTM WND DMG     ADAMS                   43.81N 76.02W
10/07/2020                   JEFFERSON          NY   911 CALL CENTER

            TREES DOWN.

0118 PM     TSTM WND GST     2 W OSWEGO              43.45N 76.55W
10/07/2020  E58 MPH          LOZ044             NY   PUBLIC

&&
Special weather statement, Oct 7, 2:24 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Buffalo NY
224 PM EDT Wed Oct 7 2020

NYZ010>012-085-071915-
Southern Erie-Wyoming-Genesee-Northern Erie-
224 PM EDT Wed Oct 7 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WYOMING...NORTHEASTERN
ERIE AND SOUTHWESTERN GENESEE COUNTIES...

At 224 PM EDT, a strong thunderstorm was located over Depew, moving
southeast at 50 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Buffalo, Cheektowaga, West Seneca, Clarence, Lackawanna, Kenmore,
Depew, Tonawanda, Amherst, Lancaster, East Aurora, Williamsville,
Darien Lakes State Park, Grand Island, Elma, Marilla, Pembroke,
Perry, Warsaw and Bennington.

This includes Interstate 90 between exits 56 and 49.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4303 7846 4268 7799 4259 7865 4288 7892
      4291 7890 4295 7892 4296 7893 4296 7896
      4299 7901
TIME...MOT...LOC 1824Z 302DEG 45KT 4292 7871

Reynolds
Special weather statement, Oct 7, 2:41 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
241 PM EDT Wed Oct 7 2020

NYZ011>014-071945-
Ontario-Livingston-Wyoming-Genesee-
241 PM EDT Wed Oct 7 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
WYOMING...LIVINGSTON...SOUTHERN GENESEE AND ONTARIO COUNTIES...

At 240 PM EDT, a line of strong thunderstorms were moving east at 35
mph.

Winds in excess of 40 mph and pea size hail are possible with this
line of storms.

Locations impacted include...
Geneva, Canandaigua, Geneseo, Dansville, Letchworth State Park,
Perry, Avon, Mount Morris, Attica, Pavilion, Conesus, Bristol, Lima,
Bloomfield, Naples, Rushville, Hemlock, Honeoye, Gorham and East
Bloomfield.

This includes Interstate 390 between exits 5 and 10.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this line of storms, and
may cause localized flooding. Do not drive your vehicle through
flooded roadways.

Frequent cloud to ground lightning is occurring with this line of
storms. Lightning can strike 10 miles away from a thunderstorm. Seek
a safe shelter inside a building or vehicle.

This line of storms may intensify, so be certain to monitor local
radio stations and available television stations for additional
information and possible warnings from the National Weather Service.

LAT...LON 4295 7840 4293 7697 4287 7696 4286 7698
      4276 7697 4276 7731 4273 7734 4267 7737
      4258 7737 4258 7766 4255 7766 4255 7783
TIME...MOT...LOC 1840Z 288DEG 31KT 4286 7789

Reynolds

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 10:27 PM EDTSmall Craft AdvisoryBUF21 hr
Oct 7, 11:25 AM EDTSpecial Marine WarningBUF21 min
Oct 7, 11:52 AM EDTSpecial Weather StatementBUFJefferson38 min
Oct 7, 12:28 PM EDTSpecial Marine WarningBUF22 min
Oct 7, 12:31 PM EDTSpecial Weather StatementBUFNiagara, Orleans29 min
Oct 7, 12:39 PM EDTSpecial Marine WarningBUF51 min
Oct 7, 12:44 PM EDTSpecial Weather StatementBUFJefferson, Lewis61 min
Oct 7, 12:54 PM EDTSpecial Marine WarningBUF50 min
Oct 7, 12:55 PM EDTSpecial Weather StatementBUFMonroe, Wayne35 min
Oct 7, 1:02 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis, Oswego28 min
Oct 7, 1:26 PM EDTSpecial Weather StatementBUFOswego34 min
Oct 7, 1:33 PM EDTSpecial Weather StatementBUFGenesee, Ontario, Wayne57 min
Oct 7, 1:36 PM EDTSevere Thunderstorm WarningBUFOswego54 min
Oct 7, 2:24 PM EDTSpecial Weather StatementBUFErie, Wyoming51 min
Oct 7, 2:34 PM EDTSmall Craft AdvisoryBUF11 hr
Oct 7, 4:12 PM EDTSpecial Weather StatementBUFLivingston33 min

Nearby

Special Weather Statements in New York, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.